| Model Number |
SEP8-A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/08/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral popliteal artery using an indigo system separator 8 (sep8), an indigo system aspiration catheter 8 (cat8), a non-penumbra 9f sheath introducer, and guidewire.During the procedure, the physician advanced the cat8 over the guidewire through the 9f sheath to the target site.The guidewire was then removed and the sep8 was advanced through the cat8.Next, aspiration was initiated.While advancing the sep8 in and out of the cat8, the physician noticed under fluoroscopy that the wire distal to the bulb of the sep8 was broken.Therefore, the broken sep8 was aspirated out using the cat8.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the atraumatic tip was fractured distal to the bulb.Conclusions: evaluation of the returned sep8 confirmed a fractured distal atraumatic tip.If the device is repeatedly manipulated against tough clot burden, the atraumatic tip may fatigue.Subsequently, the core wire and wrapping wire may fracture if the device continues to be used.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral popliteal artery using an indigo system separator 8 (sep8), an indigo system aspiration catheter 8 (cat8), a non-penumbra 9f sheath introducer, and a guidewire.During the procedure, the physician advanced the cat8 over the guidewire through the 9f sheath to the target site.The guidewire was then removed and the sep8 was advanced through the cat8.Next, aspiration was initiated.While advancing the sep8 in and out of the cat8, the physician noticed under fluoroscopy that the wire distal to the bulb of the sep8 was broken.Therefore, the broken sep8 was aspirated out using the cat8.The procedure was completed using the cat8.There was no report of an adverse effect to the patient.